MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D; VASCULAR EMBOLIZATION DEVICE
Model Number 100204HFRM-V-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The analysis is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil prematurely detached within the microcatheter.There was no reported patient injury or additional intervention.The current patient's condition was reported to be "normal.".
 
Additional Manufacturer Narrative
The introducer, pusher and implant were returned.The dispenser hoop, shrink lock and microcatheter were not returned.Investigation into the returned device found the implant still attached to the pusher.Upon further examination of the implant, the implant was found severely stretched.The marker band also appears slightly damaged as well, and was not seated in the strain relief.No further damage was noted on the strain relief and no burns were found that would indicate a thermal detachment.Inspection of the pusher found the hypotube kinked.No notable damage was found on the pusher.During electrical testing, the pusher was found in good condition and within specification.The reported complaint stated the implant was detached, however, the implant was found still attached to the delivery pusher.The implant was severely stretched and the damage is consistent with the device experiencing forces over specification, but the physical evaluation of the device could not definitively identify the conditions or circumstances that led to the damage.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The root cause of the complaint cannot be determined.
 
Additional Manufacturer Narrative
H11 corrections: (h1).(g3) - distributor.Deselect company representative.

Brand Name
HYDROSOFT 3D
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10080787
Report Number2032493-2020-00127
Device Sequence Number11559258
Product Code KRD
UDI-Device Identifier00816777026507
UDI-Public(01)00816777026507(11)200212(17)250131(10)2002125P6
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number100204HFRM-V-3D-A2
Device Catalogue Number100204HFRM-V
Device Lot Number2002125P6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer04/22/2020
05/08/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date05/21/2020
06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight52